Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 63, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 4, 2012, 9:19 PM EDT for Halifax County, Warren County, North Carolina. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2012, 9:19 PM EDT (01:19 UTC)
- Expired
- May 4, 2012, 10:15 PM EDT
- In force
- 56 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Halifax County, NC, Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 87 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 9:45 PM EDT | TSTM WND DMG | 4 Nw Arcola, NC | TREE LIMB DOWN IN ROAD... TIME ESTIMATED BY RADAR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 1.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1015 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 1407 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
051
WUUS52 KRAH 050119
SVRRAH
NCC083-185-050215-
/O.NEW.KRAH.SV.W.0063.120505T0119Z-120505T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
919 PM EDT FRI MAY 4 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WARREN COUNTY IN CENTRAL NORTH CAROLINA
HALIFAX COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1015 PM EDT
* AT 918 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF WARRENTON...MOVING
SOUTHEAST AT 35 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58
MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
ARCOLA...LITTLETON...
AIRLIE...
ENFIELD...
WARRENTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3634 7758 3631 7756 3629 7742 3621 7737
3606 7753 3610 7754 3611 7763 3615 7768
3613 7772 3616 7774 3615 7789 3619 7792
3619 7797 3618 7798 3621 7805 3621 7811
3625 7814 3625 7820 3634 7829 3655 7817
TIME...MOT...LOC 0118Z 296DEG 31KT 3642 7810
$$
BADGETT3 follow-up statements
131
WWUS52 KRAH 050140
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
940 PM EDT FRI MAY 4 2012
NCC083-185-050215-
/O.CON.KRAH.SV.W.0063.000000T0000Z-120505T0215Z/
HALIFAX NC-WARREN NC-
940 PM EDT FRI MAY 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR WARREN AND HALIFAX COUNTIES...
AT 939 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF SEVERE THUNDERSTORMS. THESE SEVERE
THUNDERSTORMS EXTENDED FROM WARRENTON TO ARCOLA TO HALIFAX TO
SCOTLAND NECK... MOVING SOUTHEAST AT 40 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... LITTLETON...ARCOLA...
AIRLIE...GLENVIEW...HALIFAX...ENFIELD AND TILLERY.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3634 7758 3631 7756 3629 7741 3621 7737
3606 7753 3610 7754 3611 7763 3615 7768
3614 7772 3616 7774 3615 7789 3619 7792
3618 7798 3621 7805 3621 7811 3625 7814
3630 7825 3638 7817 3655 7818
TIME...MOT...LOC 0139Z 309DEG 33KT 3634 7803
$$
BADGETT919
WWUS52 KRAH 050157
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
957 PM EDT FRI MAY 4 2012
NCC083-185-050215-
/O.CON.KRAH.SV.W.0063.000000T0000Z-120505T0215Z/
HALIFAX NC-WARREN NC-
957 PM EDT FRI MAY 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR SOUTHEASTERN WARREN AND HALIFAX COUNTIES...
AT 957 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
ARCOLA...OR 12 MILES SOUTHEAST OF WARRENTON...MOVING SOUTHEAST AT 30
MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE...
ARCOLA...HALIFAX...GLENVIEW...TILLERY AND ENFIELD.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. IF YOU
CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE. REMEMBER...IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3634 7758 3631 7756 3629 7741 3621 7737
3606 7753 3610 7754 3611 7763 3615 7768
3615 7789 3619 7792 3619 7797 3618 7798
3621 7805 3621 7809 3627 7819 3635 7804
3647 7795
TIME...MOT...LOC 0157Z 324DEG 27KT 3624 7799
$$
BADGETT569
WWUS52 KRAH 050212
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1012 PM EDT FRI MAY 4 2012
NCC083-185-050222-
/O.EXP.KRAH.SV.W.0063.000000T0000Z-120505T0215Z/
HALIFAX NC-WARREN NC-
1012 PM EDT FRI MAY 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WARREN AND
HALIFAX COUNTIES EXPIRES AT 1015 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED TREES OR TREE LIMBS DOWN... OR LARGE HAIL...
PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW ENFORCEMENT
AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3634 7758 3631 7756 3629 7741 3621 7737
3606 7753 3610 7754 3611 7763 3615 7768
3615 7789 3619 7792 3619 7797 3618 7798
3621 7805 3621 7809 3627 7819 3635 7804
3647 7795
TIME...MOT...LOC 0212Z 324DEG 27KT 3615 7791
$$
BADGETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 8:10 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, May 4, 8:10 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 810 PM EDT FRI MAY 4 2012 .SYNOPSIS... A STRONG UPPER LEVEL DISTURBANCE WILL DIVE SE ACROSS OUR REGION ON SATURDAY AS A COLD FRONT ARRIVES FROM THE NORTH. THIS WILL INCREASE THE CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY. && .NEAR TERM /THROUGH SATURDAY NIGHT/... AS OF 810 PM FRIDAY... AN UPPER LEVEL DISTURBANCE WAS TRACKING EASTWARD ACROSS EASTERN NORTH CAROLINA THIS EVENING. THIS FEATURE WAS COMBINING WITH THE PIEDMONT SURFACE TROUGH TO ENHANCE SCATTERED THUNDERSTORMS OVER THE EASTERN AND NORTHERN SECTIONS OF THE PIEDMONT AND COASTAL PLAIN. A FEW STORMS HAVE BECOME SEVERE WITH DAMAGING WINDS THE MAIN HAZARD. THE RADAR SIGNATURES ASSOCIATED WITH THE SEVERE STORMS HAVE BEEN VELOCITIES OF 50-52 KNOTS (OUTBOUND AT 500-1000 FEET AGL). THESE VELOCITIES WERE NOTED TO BE ASSOCIATED WITH THE HIGHEST REFLECTIVITIES OF 65-70DBZ (IN THE LOWEST LEVELS)... AND ON THE LEADING EDGE OF THE THUNDERSTORMS TRACKING EASTWARD ACROSS SE WAKE... JOHNSTON... NORTHERN WAYNE... AND CURRENTLY INTO CENTRAL WILSON COUNTY. THIS IS A TYPICAL SMALL SCALE MICRO-BURST RADAR SIGNATURE. CURRENT CONCERN OF WIND DAMAGE IS IN WILSON COUNTY WHERE THE OUTBOUND VELOCITIES STILL EXCEED 50KT AT 1800 FEET AGL... WHICH CORRESPOND WITH 65 DBZ REFLECTIVITY SIGNATURE... AND TIGHT REFLECTIVITY GRADIENT ON THE LEADING EDGE OF THE STORMS AS THEY MOVE THROUGH WILSON. SEE THE CURRENT SEVERE THUNDERSTORM WARNINGS AND SEVERE WEATHER STATEMENTS. SCATTERED THUNDERSTORMS... SOME STRONG... WERE ALSO DEVELOPING ALONG THE NORTHERN TIER OF COUNTIES TO THE EAST OF THE PIEDMONT TROUGH... AND JUST NE OF THE UPPER LEVEL DISTURBANCE TRACKING EAST. THE STRONGEST STORMS EXTENDED FROM JUST N-NE OF ROXBORO ESE TO HALIFAX AND TARBORO. A FEW OF THESE STORMS WERE NEARING SEVERE LIMIT SIGNATURES ON RADAR. WE WILL KEEP 30-50 POP GOING NORTH AND EAST WITH 10 POP SOUTH AND WEST ZONES THROUGH MIDNIGHT... WITH ACTIVITY EXPECTED TO PUSH WELL EAST OF OUR REGION AS THE UPPER SUPPORT MOVES OFFSHORE BY MIDNIGHT. NOTE THE LACK OF ANY CUMULUS OR CLOUDINESS IN THE REAR OF THE UPPER DISTURBANCE SEEN ON THE IR SATELLITE OVER WESTERN NC AT MID-EVENING. -BADGETT SAT AND SAT NIGHT: THE AFOREMENTIONED LEAD PERTURBATION ALOFT AND ASSOCIATED 20-30 METER/12 HR MID LEVEL HEIGHT FALLS WILL MOVE SOUTHEASTWARD ACROSS CENTRAL NC THROUGH MIDDAY TO EARLY AFTERNOON... WHILE THE TRAILING PERTURBATIONS AND ASSOCIATED FORCING MOVE GENERALLY TO THE SOUTH AND WEST OF CENTRAL NC. THE EARLY DAY PASSAGE OF THE FORCING FOR ASCENT ATTENDING THE MID LEVEL WAVE...IN CONJUNCTION WITH A WEAKLY INHIBITED ENVIRONMENT OVER CENTRAL NC SUGGESTS SHOWERS AND STORMS WILL BECOME SCATTERED TO NUMEROUS...PRIOR TO PEAK HEATING...IN THE VICINITY OF A LEE SIDE SURFACE TROUGH FORECAST TO BECOME INCREASINGLY WEST-EAST ORIENTED AS IT SETTLES SOUTHWARD THROUGH CENTRAL NC DURING THE DAY. THIS FEATURE WILL EFFECTIVELY BECOME THE COLD FRONT OWING TO CONVECTIVE OUTFLOW EFFECTS THAT WILL LIKELY PIN THE MOST UNSTABLE AIR/EFFECTIVE WARM SECTOR ACROSS SC AND PERHAPS EASTERN NC...AND MARINE-INFLUENCED NORTHEASTERLY LOW LEVEL FLOW BEHIND THE TROUGH AXIS. WEAK DEEP LAYER FLOW AND PSEUDO-MOIST ADIABATIC LAPSE RATES...AND WEAK CINH AND CONSEQUENT EARLY DAY INITIATION AND COMPETITION AMONGST NUMEROUS STORMS...WILL LIMIT SEVERE POTENTIAL. INDEED...THE PRIMARY HAZARD WITH THE CONVECTION WILL LIKELY BE LOCALLY HEAVY RAINFALL GIVEN PLENTIFUL DEEP LAYER MOISTURE CHARACTERIZED BY PRECIPITABLE WATER VALUES OF 1.5-1.75"...AND PROJECTED SMALL CORFIDI VECTORS (MINIMAL STORM MOTION). THE DEEP MOISTURE AND CONTRIBUTION TO PRECIPITATION LOADED DOWNDRAFTS FROM THE DISORGANIZED (PULSE/MULTI-CELL) STORM MODES WILL NONETHELESS POSE A RISK OF STRONG TO ISOLATED SEVERE WET MICROBURSTS. TEMPERATURES WILL BE HIGHLY VARIABLE GIVEN EXPECTED BROKEN...MULTI-LAYERED CLOUD COVER...AND CONVECTION...WITH HIGHS GENERALLY IN THE MIDDLE TO UPPER 80S EXPECTED. CONVECTION SHOULD QUICKLY WANE AS THE EFFECTIVE FRONT SETTLES INTO SC OVERNIGHT...WITH CLEARING SKIES FOLLOWED BY LATE NIGHT-EARLY SUNDAY STRATUS IN POST-FRONTAL NORTHEASTERLY LOW LEVEL FLOW. LOWS GENERALLY 60 TO 65 DEGREES. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... AS OF 140 PM FRIDAY... FOR SUNDAY/SUNDAY NIGHT: AS A POLAR WAVE DROPS THROUGH MAINE AND THE CANADIAN MARITIMES OUT OVER THE NW ATLANTIC... THE BACKDOOR FRONT IS EXPECTED TO MAKE FURTHER PROGRESS TOWARD THE SSW THROUGH THE NORTHERN/EASTERN FORECAST AREA SUNDAY THROUGH SUNDAY NIGHT. WITH POLAR-SOURCE HIGH PRESSURE RIDGING NOSING DOWN THE EASTERN SEABOARD AND BUILDING INTO CENTRAL NC FROM THE NNE... THE INCOMING DRIER/COOLER/STABLE AIR AND LOW LEVEL NE FLOW WILL RESTRICT THE POTENTIAL FOR CONVECTION TO THOSE AREAS ALONG AND SOUTHWEST OF THE FRONT... WHERE MID LEVEL LAPSE RATES OVER 6 C/KM AND A FEW HUNDRED J/KG OF MLCAPE COULD FOSTER GENERATION OF A FEW SHOWERS/STORMS WITH HEATING. BUT SATURDAY NIGHT'S MID LEVEL SHEAR AXIS SHOULD HAVE MOVED TO OUR SOUTH AND SW (ACCOMPANYING THE 850 MB FRONT) WITH WEAK MID LEVEL RIDGING IN ITS WAKE... LEADING TO WARMING ALOFT AND AN ABSENCE OF DYNAMIC SUPPORT RESULTING IN MINIMAL CONVECTION. THE CURRENT FORECAST OF LOW CHANCE MAINLY AFTERNOON POPS IN THE WEST AND FAR SW CWA HANDLES THIS WELL. HIGHS 77 (NE) TO 82 (SW) WITH PARTLY CLOUDY SKIES (AND THERE MAY BE PLENTIFUL STRATOCUMULUS THROUGH AT LEAST THE MORNING IN THE STABLE NORTHEAST). LINGERING MOISTURE IN THE STABILIZING 850-700 MB LAYER AND WEAK THETA-E ADVECTION LATE AS THE 850 MB ANTICYCLONE CENTER SHIFTS TO OUR EAST SHOULD BRING ABOUT PARTLY TO MOSTLY CLOUDY SKIES SUNDAY NIGHT. LOWS 53-60. FOR MONDAY/MONDAY NIGHT: WE'RE EXPECTED TO START THE DAY BENEATH VERY WEAK MID LEVEL FLOW OVER THE REGION... FEATURING AN ANTICYCLONE OVER THE CAROLINAS... A BAGGY LOW OR TROUGH (THE TAIL END OF THE SOUTHWARD-DRIFTING SHEAR AXIS) OVER AL/GA/FL... AND A WEAK WAVE PUSHING THROUGH THE MID MISS VALLEY INTO THE OH VALLEY AND MIDSOUTH. THIS LATTER WAVE WILL BE PROPELLED EASTWARD BY A VORTEX (NOW JUST OFF THE PACIFIC NW) EXPECTED TO TRACK ALONG THE US/CANADIAN BORDER... REACHING SW ONTARIO BY MONDAY EVENING... AND THIS WILL LEAD TO A SPEED-UP OF MID LEVEL FLOW OVER THE EASTERN CONUS AS WE HEAD INTO THE MEDIUM RANGE. AS THE CORRESPONDING TROUGH TRAVERSES THE UPPER MIDWEST INTO MI... THE ATTENDING SURFACE COLD FRONT WILL PUSH INTO THE OHIO VALLEY AND MID/LOWER MISS VALLEY... HOWEVER THE ARRIVAL OF THE WARM SECTOR INTO CENTRAL NC WILL BE RETARDED BY THE CHILLY SURFACE HIGH EXTENDING JUST OFF THE NEW ENGLAND / MIDATLANTIC COAST AS IT CONTINUES TO NOSE SSW THROUGH NC INTO MONDAY NIGHT. THE NAM IS THE FASTEST IN MOVING THE SURFACE HIGH OUT OVER THE NW ATLANTIC AS WELL AS WITH THE INCOMING FRONT AND MID LEVEL TROUGH. BASED ON THE STRENGTH OF THE CANADIAN-BORDER VORTEX HOWEVER... THIS LOOKS TOO FAST AND A SLOWER GFS/ECWMF IS PREFERRED. FORECAST SOUNDINGS INDICATE A GENERAL INCREASE IN MOISTURE THROUGH THE LOWEST 3-4 KM PARTICULARLY OVER THE WRN HALF OF NC GIVEN THE STRENGTHENING WINDS AND RISING THETA-E ADVECTION AT 850 MB... BUT THE GFS REMAINS SUFFICIENTLY STABLE IN BOTH THE LOW AND MID LEVELS MONDAY TO SUPPRESS CONVECTION THROUGH THE DAY. WILL HOLD ONTO A DRY FORECAST. HIGHS 74-80... IN LINE WITH GFS/ECMWF-BASED GUIDANCE. RISING PW AND LIGHT OVERRUNNING FLOW IN THE WESTERN CWA MAY YIELD A FEW AREAS OF LIGHT RAIN OVERNIGHT AS THE OFFSHORE SURFACE RIDGE LOSES ITS GRIP ON CENTRAL NC AHEAD OF THE ENCROACHING WARM SECTOR. LOWS 57-60. -GIH && .LONG TERM /TUESDAY THROUGH FRIDAY/... AS OF 256 PM FRIDAY... TUESDAY THROUGH WEDNESDAY NIGHT: EXPECT THIS TO BE A FAIRLY STORMY PERIOD... ALTHOUGH TIMING DIFFERENCES AMONG THE MODELS MAKE IT DIFFICULT TO BE SPECIFIC AS TO WHEN THE BEST CHANCES FOR CONVECTION WILL BE. THE 00Z ECMWF (WHICH IS A TAD SLOWER THAN THE 12Z GFS WITH THE SRN ONTARIO LOW) APPEARS TO ERRONEOUSLY AMPLIFY THIS TROUGH TO THE SOUTHWEST... CULMINATING IN A SLOW/DEEP AND MORE SOUTHWESTWARD LOW DROPPING THROUGH THE MISS VALLEY INTO SC THROUGH WEDNESDAY NIGHT. THE MORE CONSISTENT GFS... WHICH TRACKS THE VORTEX ROUGHLY EASTWARD INTO SOUTHWEST QUEBEC THROUGH WEDNESDAY NIGHT AS LONGWAVE TROUGHING AMPLIFIES OVER THE EASTERN STATES... IS PREFERRED. SHOWER/STORM COVERAGE IS LIKELY TO INCREASE THROUGH TUESDAY WITHIN LOW LEVEL WARM/MOIST AIR ADVECTION AHEAD OF THE COLD FRONT WITH IMPROVING DEEP LAYER SHEAR. THE GFS BRINGS THE COLD FRONT SLOWLY THROUGH CENTRAL NC ON WEDNESDAY... MEANING DIMINISHING SHOWERS/STORMS IN THE NW WITH A GOOD CHANCE REMAINING INTO THE SOUTHERN/EASTERN CWA THROUGH THE AFTERNOON. EXPECT NEAR TO SLIGHTLY ABOVE NORMAL TEMPS WITH CONSIDERABLE CLOUD COVER UNTIL COLD FRONTAL PASSAGE. (NORMAL LOWS/HIGHS FOR THIS TIME OF YEAR ARE ROUGHLY THE LOW-MID 50S AND MID-UPPER 70S.) FOR THURSDAY THROUGH FRIDAY: HIGH PRESSURE BUILDS IN FROM THE NW BEHIND THE FRONT FOR LATE IN THE WORK WEEK... AS LONGWAVE TROUGHING HOLDS OVER AND JUST OFF THE EASTERN SEABOARD. EXPECT GENERALLY CLEAR SKIES... DRY WEATHER... AND TEMPS 3-8 DEGREES BELOW NORMAL FOR CENTRAL NC. -GIH && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... AS OF 800 PM FRIDAY... VFR CONDITIONS ARE EXPECTED THROUGH 12Z SATURDAY... EXCEPT FOR POTENTIALLY MVFR CIGS AND NEARBY THUNDERSTORMS TO KRWI AND KRDU THROUGH 05Z/SAT. IFR FOG WILL BE POSSIBLE AT KRWI TO BEGIN SATURDAY... THEN GENERALLY MVFR TO VFR CIGS EXPECTED SATURDAY INTO SATURDAY EVENING. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCASIONALLY BRING IFR TO MVFR CIGS/VSBYS TO KRDU/KFAY/KRWI... WITH LESSER CHANCES AT KGSO AND KINT BETWEEN 05/18Z SATURDAY AND 06/00Z SUNDAY. OUTLOOK: MVFR CIGS/VSBYS EXPECTED SATURDAY NIGHT BECOMING VFR SUNDAY WITH A LIGHT NNE FLOW EXPECTED. GENERALLY VFR CONDITIONS EXPECTED MONDAY INTO EARLY TUESDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MWS/BADGETT NEAR TERM...MWS/BADGETT SHORT TERM...HARTFIELD LONG TERM...HARTFIELD AVIATION...BADGETT
Hazardous weather outlook, May 4, 8:20 PM EDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 820 PM EDT FRI MAY 4 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-060030- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 820 PM EDT FRI MAY 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS THE MAIN THREAT... WILL BE POSSIBLE ALONG AND EAST OF ROXBORO TO RALEIGH TO CLINTON THROUGH 200 AM... OTHERWISE HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ON SATURDAY. EXCESSIVE LIGHTNING AND HEAVY RAIN WILL BE THE MAIN HAZARDS. GUSTY WINDS TO 40 OR 50 MPH WILL BE POSSIBLE IN THE STRONGEST STORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. BADGETT
In the hours before
Special weather statement, May 4, 7:27 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
727 PM EDT FRI MAY 4 2012
NCZ011-050015-
HALIFAX-
727 PM EDT FRI MAY 4 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS HALIFAX COUNTY THROUGH 815
PM EDT...
AT 727 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
AIRLIE...OR ABOUT 15 MILES WEST OF HALIFAX...MOVING EAST AT 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HALIFAX.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS UP TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 154 AND 171.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3612 7732 3617 7792 3619 7792 3619 7797
3618 7798 3625 7798 3631 7794 3642 7791
3643 7755 3637 7754 3635 7758 3632 7757
3631 7753 3633 7744 3624 7737 3622 7738
3619 7733
TIME...MOT...LOC 2327Z 266DEG 17KT 3627 7785
VINCENTLocal storm report, May 4, 7:31 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
731 PM EDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM TSTM WND DMG 3 NNE FLOWERS 35.69N 78.33W
05/04/2012 JOHNSTON NC 911 CALL CENTER
TREE DOWN IN THE ROAD... TIME ESTIMATED BY RADAR
&&
EVENT NUMBER RAH1200195
SECSpecial weather statement, May 4, 7:40 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
740 PM EDT FRI MAY 4 2012
NCZ011-027-028-050045-
EDGECOMBE-HALIFAX-NASH-
740 PM EDT FRI MAY 4 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS NASH...HALIFAX AND EDGECOMBE
COUNTIES THROUGH 845 PM EDT...
AT 740 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
BATTLEBORO...OR ABOUT 8 MILES NORTH OF ROCKY MOUNT...MOVING EAST AT
20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LEGGETT...SCOTLAND
NECK...HOBGOOD.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS UP TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 145 AND 154.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3609 7724 3608 7731 3600 7740 3593 7735
3590 7735 3591 7785 3619 7784 3618 7732
3611 7723 3610 7723
TIME...MOT...LOC 2340Z 269DEG 19KT 3607 7772
VINCENTLocal storm report, May 4, 7:58 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
758 PM EDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM HAIL 3 NW SELMA 35.56N 78.33W
05/04/2012 E0.75 INCH JOHNSTON NC NWS EMPLOYEE
DIME SIZED HAIL
&&
EVENT NUMBER RAH1200196
SECSpecial weather statement, May 4, 8:25 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
825 PM EDT FRI MAY 4 2012
NCZ011-027-050115-
HALIFAX-NASH-
825 PM EDT FRI MAY 4 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS NASH AND HALIFAX COUNTIES
THROUGH 915 PM EDT...
AT 824 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
AVENTON...OR ABOUT 16 MILES NORTH OF NASHVILLE...MOVING EAST AT 15
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE AVENTON...AND
GLENVIEW.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 141 AND 160.
THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING...ESPECIALLY ON INTERSTATE 95 BETWEEN EXITS 141 AND 160.
&&
LAT...LON 3630 7768 3615 7769 3615 7770 3601 7777
3603 7812 3630 7794 3634 7793
TIME...MOT...LOC 0024Z 258DEG 13KT 3619 7801
VINCENTSpecial weather statement, May 4, 9:06 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 906 PM EDT FRI MAY 4 2012 NCZ009>011-026>028-050230- VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE- INCLUDING THE CITIES OF...HENDERSON...WARRENTON... ROANOKE RAPIDS...LOUISBURG...NASHVILLE...ROCKY MOUNT 906 PM EDT FRI MAY 4 2012 ...STRONG THUNDERSTORMS WILL MOVE EAST ACROSS THE NORTHERN PIEDMONT AND NORTHEAST COASTAL PLAIN THROUGH 1030 PM THIS EVENING... AT 905 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED STRONG THUNDERSTORMS ALONG THE INTERSTATE 85 CORRIDOR FROM HENDERSON TO THE VIRGINIA BORDER...AND ALONG THE INTERSTATE 95 CORRIDOR FROM ROCKY MOUNT TO THE VIRGINIA BORDER. THESE STORMS WILL BE CAPABLE OF PRODUCING PEA SIZED HAIL...WIND GUSTS UP TO 45 MPH...HEAVY RAINFALL...AND DANGEROUS CLOUD TO GROUND LIGHTNING AS THEY MOVE TOWARD THE EAST AT 20 MPH. HEAVY RAINFALL ASSOCIATED WITH THESE THUNDERSTORMS WILL PRODUCE MINOR FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING...ESPECIALLY BETWEEN EXIT 202 AND EXIT 233 ON INTERSTATE 85...AND BETWEEN EXIT 138 AND EXIT 180 ON INTERSTATE 95. VINCENT
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 8:01 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax | 44 min |
| May 4, 8:25 PM EDT | Special Weather Statement | RAH | Halifax | 50 min |
| May 4, 9:41 PM EDT | Areal Flood Advisory | RAH | Halifax, Warren | 109 min |
| May 5, 12:58 PM EDT | Special Weather Statement | RAH | Harnett | 62 min |
| May 5, 1:25 PM EDT | Special Weather Statement | RAH | Wake | 50 min |
| May 5, 1:59 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 46 min |
| May 5, 2:25 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Wake | 50 min |
| May 5, 2:53 PM EDT | Special Weather Statement | RAH | Orange | 52 min |
| May 5, 3:43 PM EDT | Special Weather Statement | RAH | Durham, Orange | 47 min |
| May 5, 4:00 PM EDT | Special Weather Statement | RAH | Moore | 75 min |
| May 5, 4:03 PM EDT | Special Weather Statement | RAH | Wake | 42 min |
| May 5, 4:07 PM EDT | Special Weather Statement | RAH | Person | 38 min |
| May 5, 4:32 PM EDT | Special Weather Statement | RAH | Moore | 43 min |
| May 5, 4:43 PM EDT | Special Weather Statement | RAH | Franklin | 47 min |
| May 5, 4:46 PM EDT | Special Weather Statement | RAH | Wake | 44 min |
| May 5, 4:58 PM EDT | Areal Flood Advisory | RAH | Person | 3 hr |
| May 5, 5:06 PM EDT | Special Weather Statement | RAH | Sampson | 39 min |
| May 5, 5:16 PM EDT | Special Weather Statement | RAH | Alamance, Chatham, Orange | 59 min |
| May 5, 5:26 PM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Durham, Orange, Wake | 3 hr |
| May 5, 5:27 PM EDT | Special Weather Statement | RAH | Hoke | 48 min |
| May 5, 6:07 PM EDT | Special Weather Statement | RAH | Cumberland | 38 min |
| May 5, 6:26 PM EDT | Special Weather Statement | RAH | Johnston, Wayne, Wilson | 64 min |
| May 5, 6:41 PM EDT | Special Weather Statement | RAH | Sampson | 49 min |
| May 5, 6:53 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne, Wilson | 67 min |
| May 5, 7:19 PM EDT | Special Weather Statement | RAH | Sampson | 41 min |
| May 5, 7:44 PM EDT | Areal Flood Advisory | RAH | Johnston, Wayne | 80 min |
| May 5, 7:48 PM EDT | Areal Flood Advisory | RAH | Franklin, Granville, Vance, Warren | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.